Discussions that mention vicodin

Pain Management board


I just started taking Tramadol and I am not sure if this is all in my head or not, but I swear my skin itches a little. Nothing major but I do notice it. Before I took the med I read up on it a little and saw that it did make some itch. I asked the pharamacist about it and he said he'd never heard that before and to just watch and see if it gets worse as it might be an allergic reaction?

It's not bad at all, just minor. The good news is, it is really working on my pain. I am taking 100mg every 6 hrs along with a regular strength tylenol. It seems to be working just as well as the vicodin I was on.

Has anyone had the itch go away? Does my body just need to get used to it.

Thanks!!
Why did it never happen while on vicodin? That is an opiod right?
I am worried about addiction because I grew up with an alcoholic father and I saw what addiction can do to a family.

Yes, I totally understand the difference btw addiction and dependence. I have read up on it TONS. Yet, for some reason I still can't shake this feeling of horror each time I take pain pill. I have been on them on/off for four years and never once have I ever craved them, just take for pain. The past couple months have been rough and I have been taking them every day. I really thought the tramamdol was the answer for me.

Now I am reading that Tramadol might not have the strong mental addiction as vicodin, but has a worse physical withdrawal than the vicodin. This is my struggle. Trying to make sure I do the best for me and my family. My doctor tells me to use whichever gives me better pain control. They both are good (tramadol workds longer, but itchy). I am trying to decide now which wil be easier to get off of in the long run. And unfortunately I will probably be on these indefinately.

I wanted to thank everyone for helping me out with this. I've posted quite a few times about my fears of pain meds and you all are really helping me. I think it will be a very slow process for me and I am looking forward to talking to a psycologist about this.

Thanks